A Linear Relation Approach to Port-Hamiltonian Differential-Algebraic Equations
Authors
Hannes Gernandt, Frédéric Enrico Haller, Timo Reis
Abstract
We consider linear port-Hamiltonian differential-algebraic equations (pH-DAEs). Inspired by the geometric approach of Maschke and van der Schaft and the linear algebraic approach of Mehl, Mehrmann and Wojtylak, we present another view by using the theory of linear relations. We show that this allows to elaborate the differences and mutualities of the geometric and linear algebraic views, and we introduce a class of DAEs which comprises these two approaches. We further study the properties of matrix pencils arising from our approach via linear relations.
Citation
- Journal: SIAM Journal on Matrix Analysis and Applications
- Year: 2021
- Volume: 42
- Issue: 2
- Pages: 1011–1044
- Publisher: Society for Industrial & Applied Mathematics (SIAM)
- DOI: 10.1137/20m1371166
BibTeX
@article{Gernandt_2021,
title={{A Linear Relation Approach to Port-Hamiltonian Differential-Algebraic Equations}},
volume={42},
ISSN={1095-7162},
DOI={10.1137/20m1371166},
number={2},
journal={SIAM Journal on Matrix Analysis and Applications},
publisher={Society for Industrial & Applied Mathematics (SIAM)},
author={Gernandt, Hannes and Haller, Frédéric Enrico and Reis, Timo},
year={2021},
pages={1011--1044}
}
References
- Azizov, T. Ya., Behrndt, J., Jonas, P. & Trunk, C. Compact and Finite Rank Perturbations of Closed Linear Operators and Relations in Hilbert Spaces. Integral Equations and Operator Theory vol. 63 151–163 (2009) – 10.1007/s00020-008-1650-1
- Azizov, T. Ya., Dijksma, A. & Wanjala, G. Compressions of maximal dissipative and self-adjoint linear relations and of dilations. Linear Algebra and its Applications vol. 439 771–792 (2013) – 10.1016/j.laa.2013.04.003
- Beattie, C., Mehrmann, V., Xu, H. & Zwart, H. Linear port-Hamiltonian descriptor systems. Mathematics of Control, Signals, and Systems vol. 30 (2018) – 10.1007/s00498-018-0223-3
- Berger T., Boston (2014)
- Berger, T. & Reis, T. Zero dynamics and funnel control for linear electrical circuits. Journal of the Franklin Institute vol. 351 5099–5132 (2014) – 10.1016/j.jfranklin.2014.08.006
- Berger, T., Trunk, C. & Winkler, H. Linear relations and the Kronecker canonical form. Linear Algebra and its Applications vol. 488 13–44 (2016) – 10.1016/j.laa.2015.09.033
- Mehl, C., Mehrmann, V. & Wojtylak, M. Linear Algebra Properties of Dissipative Hamiltonian Descriptor Systems. SIAM Journal on Matrix Analysis and Applications vol. 39 1489–1519 (2018) – 10.1137/18m1164275
- Mehl, C., Mehrmann, V. & Wojtylak, M. Distance problems for dissipative Hamiltonian systems and related matrix polynomials. Linear Algebra and its Applications vol. 623 335–366 (2021) – 10.1016/j.laa.2020.05.026
- Reis, T. & Stykel, T. Lyapunov Balancing for Passivity-Preserving Model Reduction of RC Circuits. SIAM Journal on Applied Dynamical Systems vol. 10 1–34 (2011) – 10.1137/090779802
- A, Berlin (2013)
- van der Schaft, A. & Maschke, B. Generalized port-Hamiltonian DAE systems. Systems & Control Letters vol. 121 31–37 (2018) – 10.1016/j.sysconle.2018.09.008
- van der Schaft, A. & Jeltsema, D. Port-Hamiltonian Systems Theory: An Introductory Overview. Foundations and Trends® in Systems and Control vol. 1 173–378 (2014) – 10.1561/2600000002